Benzodiazepines are a type of psychoactive drug that lowers brain activity and causes deep sedation. While it is safe when taken as prescribed, benzos have a high rate of addiction and overdose as many people will take it with alcohol or other drugs like opioids to heighten the effects. Recognizing the signs of benzo overdose can save the life of a friend or loved one who accidentally or intentionally overdoses. A New Hampshire benzodiazepine detox center offers a safe way to detox after a benzo overdose or chronic drug use.
At Liberty Health Services, we help those struggling with an addiction to benzodiazepines, alcohol, or other substances. Our team of certified therapists and medical professionals work together to create a comprehensive treatment program that addresses all aspects of addiction. For more information about our New Hampshire benzodiazepine detox center, call 855.959.4521 or fill out our contact form today, and we will get back to you within 24 hours.
What Are Benzos?
Benzodiazepines are a tranquilizer used to treat insomnia, seizures, anxiety, and other mental health conditions. It works by raising the inhibitory neurotransmitter gamma-aminobutyric acid (GABA) in the brain, which blocks nerve cells from receiving messages from the brain. It is a very effective medication for treating social anxiety, insomnia, alcohol withdrawal, and other disorders.
When taken as prescribed, benzos are safe, and an accidental overdose from a benzos prescription is rarely fatal. When you mix benzos with other narcotics, you risk death from an overdose. The common brand names with the active ingredient benzodiazepines include:
At Liberty Health Services, our detox and residential treatment center is here for you throughout your recovery journey. We will go over the treatment process with you and answer any questions about benzos, and what types of therapies and medication are involved in treating an addiction to benzodiazepines.
5 Signs of Benzo Overdose
Recognizing benzo overdose signs is essential to know if you or a loved one is taking Xanax, Valium, or other benzodiazepines. You should never mix your prescription with alcohol or other opioids, especially fentanyl, as that combination is known to be fatal even at small doses.
If you suspect a friend or loved one is struggling with benzo addiction, here are five signs of benzo overdose:
1. Unresponsive Stupor
Men and women who overdose on benzos will be unresponsive when you try to wake them. Their breathing may be very shallow, and it can take a lot of effort to fully wake them.
This is one of the common symptoms of benzodiazepine overdose. The increase in GABA in the brain can cause hallucinations in clients who abuse benzos for an extended period.
Seizures can occur from long-term benzo abuse and when you quit taking benzos suddenly. Men and women who abuse benzos put themselves at a high risk of developing epilepsy.
Low blood pressure is common with an overdose and can be difficult to spot. Symptoms include blurred vision, dehydration, dizziness, and fainting.
5. Blue Lips or Fingertips
This sign of benzo overdose means there is not enough oxygen in the blood, and they are at risk of hypoxia. If oxygen is deprived of the brain and other vital organs for long enough, it can cause organ failure and death.
Some benzo overdose signs can be difficult to see if you are unfamiliar with benzo addiction and overdose. If a friend or loved one is taking benzodiazepines, read everything you can about the signs of a benzo overdose.
Liberty Health Services Treats New Hampshirites Struggling with Benzo Addiction
At Liberty Health Services, our mission is to support all men and women from New Hampshire who want help with an addiction to benzodiazepines, alcohol, or other harmful substances. Our programs are individualized and very effective in helping them reach their recovery goals. In cases of addiction and depression or other mental health disorders, we offer dual diagnosis treatment to clients whose addiction causes additional disorders.
If you recognize the symptoms of a benzodiazepine overdose in a friend or loved one, call us at 855.959.4521 today or use our online form to discover the benefits of our luxurious and private addiction treatment facility.